Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 8, 2015, 5:49 PM EDT for LaGrange County, Noble County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2015, 5:49 PM EDT (21:49 UTC)
- Expired
- May 8, 2015, 6:18 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties LaGrange County, IN, Noble County, IN
The radar
The Northern Indiana radar (KIWX), 30 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076
WUUS53 KIWX 082149
SVRIWX
INC087-113-082230-
/O.NEW.KIWX.SV.W.0005.150508T2149Z-150508T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
549 PM EDT FRI MAY 8 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...
NOBLE COUNTY IN NORTHEAST INDIANA...
* UNTIL 630 PM EDT
* AT 547 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LIGONIER TO 6 MILES NORTH OF TRI-LAKES...AND MOVING
NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALBION AROUND 600 PM EDT.
TOPEKA AROUND 605 PM EDT.
ROME CITY AROUND 620 PM EDT.
LAGRANGE AND KENDALLVILLE AROUND 630 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GREEN CENTER...COSPERVILLE...
BRIMFIELD...EDDY...LISBON...OLIVER LAKE...WOLCOTTVILLE...ADAMS
LAKE...WOODRUFF AND PLATO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4173 8544 4156 8519 4143 8520 4127 8535
4128 8545 4142 8561
TIME...MOT...LOC 2149Z 218DEG 18KT 4142 8553 4131 8545
HAIL...0.75IN
WIND...60MPH
$$
JBALL2 follow-up statements
031
WWUS53 KIWX 082210
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EDT FRI MAY 8 2015
INC087-113-082230-
/O.CON.KIWX.SV.W.0005.000000T0000Z-150508T2230Z/
LAGRANGE IN-NOBLE IN-
610 PM EDT FRI MAY 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
NOBLE AND EASTERN LAGRANGE COUNTIES UNTIL 630 PM EDT...
AT 608 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF ROME CITY TO ALBION...AND MOVING
NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROME CITY AROUND 620 PM EDT.
LAGRANGE AND KENDALLVILLE AROUND 630 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE EDDY...LISBON...OLIVER LAKE...
WOLCOTTVILLE...ADAMS LAKE...WOODRUFF...PLATO...INDIANOLA AND BIG LONG
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4156 8520 4143 8520 4137 8526 4140 8541
4149 8551 4173 8544
TIME...MOT...LOC 2210Z 218DEG 18KT 4150 8544 4139 8536
HAIL...0.75IN
WIND...60MPH
$$
JBALL779
WWUS53 KIWX 082218
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 PM EDT FRI MAY 8 2015
INC087-113-082228-
/O.CAN.KIWX.SV.W.0005.000000T0000Z-150508T2230Z/
LAGRANGE IN-NOBLE IN-
618 PM EDT FRI MAY 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOBLE AND EASTERN
LAGRANGE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4156 8520 4143 8520 4137 8526 4140 8541
4149 8551 4173 8544
TIME...MOT...LOC 2218Z 218DEG 18KT 4153 8541 4142 8533
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:35 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 8, 3:35 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 335 PM EDT FRI MAY 8 2015 .SYNOPSIS... ISSUED AT 335 PM EDT FRI MAY 8 2015 SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS EVENING AS A LOW PRESSURE SYSTEM MOVES OVER THE REGION. LOWS TONIGHT WILL REMAIN IN THE 60S. STEADY RAIN WILL TAPER OFF BY EARLY SATURDAY MORNING WITH JUST A LOW CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY. HIGHS ON SATURDAY WILL GENERALLY BE IN THE 70S. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 335 PM EDT FRI MAY 8 2015 AFTERNOON WATER VAPOR SHOWS A ROBUST SHORTWAVE...SPAWNED BY CONVECTION OVER THE SOUTHERN PLAINS YESTERDAY...LIFTING NORTHEAST INTO OUR AREA. RADAR MOSAIC SHOWS A DECENT LINE OF CONVECTION ALONG THIS FEATURE...WITH A FEW STORMS POPPING UP AHEAD OF IT IN MODERATELY UNSTABLE ENVIRONMENT. THIS ACTIVITY WILL CONTINUE TO SLOWLY LIFT NORTHEAST INTO THE EVENING...FOLLOWING BAROCLINIC ZONE DRAPED JUST TO OUR WEST. THIS FRONTAL BOUNDARY WILL NOT MAKE MUCH EASTWARD PROGRESS THROUGH THE EVENING THOUGH...GIVEN PERSISTENT/"BLOCKY" RIDGING OVER THE EASTERN CONUS AND APPROACHING MCV THAT ACTUALLY SEEMS TO SPAWN A MODEST SURFACE REFLECTION. BEST CHANCES FOR RAIN AND THUNDERSTORMS WILL THEREFORE BE GENERALLY CONFINED TO OUR NORTHWEST HALF. COULD POTENTIALLY BE SOME HEAVY RAIN IN THOSE AREAS AS WELL WITH PW VALUES SLATED TO APPROACH OR EXCEED 1.7 INCHES AND GOOD LOW/MIDLEVEL DEFORMATION FORCING. WITH THE ADDED CONVECTIVE COMPONENT...ISOLATED AREAS COULD RECEIVE OVER AN INCH BY LATE TONIGHT. SEVERE THREAT APPEARS LOW. ATMOSPHERE WILL BEGIN TO STABILIZE BY THE TIME THE BETTER FORCING/SHEAR ARRIVE. LATEST SPC/RAP MESOANALYSIS SHOWS MLCAPE AROUND 1500 J/KG JUST TO OUR SOUTHWEST BUT 0-6KM BULK SHEAR VALUES ARE AROUND 25 KTS OR LESS. AN ISOLATED PULSE SEVERE STORM/WET MICROBURST MAY BE POSSIBLE IN OUR WEST/SOUTHWEST COUNTIES LATE THIS AFTERNOON BUT CHANCES FOR WIDESPREAD SEVERE WEATHER ARE LOW. (SEE LATEST SWODY1 AND SWOMCD FOR OUR AREA). BULK OF THIS ACTIVITY SHOULD END AROUND 06Z. SEVERAL OF THE LATEST MODELS (BOTH HI-RES AND SPECTRAL) SUGGEST OUR CWA WILL REMAIN MOSTLY DRY FROM LATE TONIGHT THROUGH TOMORROW AS SYNOPTIC FORCING LIFTS NORTH AND LOW LEVEL MOISTURE/INSTABILITY AXIS IS SHUNTED SOUTH. SUSPECT THERE WILL BE A FAIR AMOUNT OF SUBSIDENCE BEHIND TONIGHT'S WAVE AND HAVE MADE SOME SIGNIFICANT CUTS TO POPS FOR TOMORROW IN ANTICIPATION OF LOW LEVEL RIDGE/THETA-E TROUGH SINKING SOUTHWARD IN THE WAKE OF EXITING CONVECTION. DID LEAVE IN SOME LOW CHANCE POPS FOR NOW THOUGH...ALLOWING LATER SHIFTS TO FINE-TUNE AS CONVECTIVE TRENDS UNFOLD TONIGHT. SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS EVENING AS A LOW PRESSURE SYSTEM MOVES OVER THE REGION. LOWS TONIGHT WILL REMAIN IN THE 60S. STEADY RAIN WILL TAPER OFF BY EARLY SATURDAY MORNING WITH JUST A LOW CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY. HIGHS ON SATURDAY WILL GENERALLY BE IN THE 70S. && .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 335 PM EDT FRI MAY 8 2015 12Z GFS AN OUTLIER WITH FRONTAL BOUNDARY SAGGING TO THE OH VALLEY BY SUNDAY MORNING WHILE LATEST NAM/GEM/ECMWF ALL SUGGEST IT WILL STALL OUT OVER CENTRAL INDIANA SAT EVE AND THEN LIFT NORTH TO SRN MI BY SUNDAY EVE AS LOW PRESSURE MOVES NE FROM THE CENTRAL PLAINS. FRONTAL CONVERGENCE ALONG WITH LEAD SHRTWV LIFTING NE TO NWRN INDIANA BY 12Z SUNDAY AND TO LAKE HURON BY 00Z MONDAY SHOULD PROVIDE SOME WK FORCING IN MOIST AIRMASS TO SUPPORT SCT SHOWERS/TSTMS... MAINLY NW SAT NGT... AND ACROSS THE ENTIRE AREA SUNDAY AS DIURNAL INSTABILITY SHOULD ENHANCE COVERAGE/INTENSITY OF CONVECTION. LAKE COOLING EXPECTED TO ENHANCE GENERALLY WK POST FRONTAL CAA SAT NGT ALLOWING FOR A WIDE RANGE OF TEMPS FROM THE U40S/L50S FAR NW TO THE L60S SE. DIURNAL HEATING SUNDAY EXPECTED TO BE LIMITED BY CONSIDERABLE CLOUDINESS AND SHOWERS... BUT SHOULD BE SUFFICIENT GIVEN WARM AIRMASS IN PLACE FOR HIGHS IN THE U70S/L80S. CONVERGENCE ALONG WARM FRONT MAY CONT TO SUPPORT SOME SHOWERS/TSTMS IN THE AREA SUNDAY NIGHT... WITH BEST CHANCES ACROSS NRN PORTION OF THE CWA... CLOSER TO THE FRONT. LOW EXPECTED TO LIFT NE ACROSS THE UPR GRTLKS MON-MON NGT WITH TRAILING CDFNT SWEEPING ACROSS OUR AREA. WK-MODERATE INSTABILITY EXPECTED AHEAD OF THE FRONT WITH DEEP LAYER SHEAR BECOMING SUFFICIENT FOR ORGANIZED STORMS... SO SLIGHT CHC OF SVR STORMS WITH GREATEST UNCERTAINTY BEING AMOUNT OF DESTABILIZATION ACROSS OUR AREA. STRONG CAA BEHIND THIS LOW SHOULD SUPPORT MUCH COOLER/BREEZY CONDITIONS TUE. STRONG HIGH PRESSURE EXPECTED TO MOVE SLOWLY E-SE ACROSS THE GRTLKS WED-THU RESULTING IN DRY CONDITIONS. TEMPS SHOULD BEGIN TO MODIFY THU AS THE HIGH MOVES TO THE EAST OF THE AREA AND WAA DEVELOPS. MEDIUM RANGE MODELS DIFFER CONSIDERABLY ON WHEN MOISTURE WILL RETURN TO THE AREA ON BACKSIDE OF THE RIDGE. FOR NOW FOLLOWED MODEL CONSENSUS BLEND WITH SLIGHT CHC OF SHOWERS FRI AND TEMPS WARMING TO AROUND NORMAL IN THE L70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 140 PM EDT FRI MAY 8 2015 THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A STRONG SHORTWAVE LIFTING NORTHEAST. ATMOSPHERE IS MODERATELY UNSTABLE AND EXPECT STORMS TO CONTINUE TO EXPAND NORTHEAST THROUGH THE AFTERNOON... ARRIVING AT KSBN AROUND 20-21Z. KFWA WILL BE ON THE SOUTHEAST EDGE OF THE MAIN ACTIVITY. SCT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BUT THE HEAVIER RAIN AND REDUCED FLIGHT CATEGORY WILL MAINLY IMPACT KSBN THROUGH THE EVENING. LATEST MODELS INDICATING THAT A MOISTURE-LADEN INVERSION MAY SET UP LATE TONIGHT... POTENTIALLY YIELDING IFR CONDITIONS. CONFIDENCE IS NOT HIGH AND WILL DEPEND ON HOW CONVECTION EVOLVES THIS EVENING. WILL KEEP MVFR FOR NOW AND LET LATER SHIFTS UPDATE AS NECESSARY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...JT AVIATION...AGD VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 8, 9:26 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 926 AM EDT FRI MAY 8 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091330- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 926 AM EDT FRI MAY 8 2015 /826 AM CDT FRI MAY 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. SEVERE STORMS ARE NOT EXPECTED. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. THERE IS A CHANCE OF SEVERE WEATHER ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-091330- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 926 AM EDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY THROUGH MONDAY. SOME OF THESE STORMS MAY BE SEVERE ON MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 8, 4:19 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 PM EDT FRI MAY 8 2015
INZ003-004-012-014-082045-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN-
419 PM EDT FRI MAY 8 2015
...STRONG THUNDERSTORMS MOVING TOWARD ST. JOSEPH COUNTY...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALKERTON...OR 12 MILES NORTHWEST OF
PLYMOUTH...MOVING NORTHEAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SOUTH BEND...
NORTH LIBERTY...
TEEGARDEN...
FISH LAKE...
CRUMSTOWN...LYDICK AND CHAIN-O-LAKES...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 66 AND
72.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4176 8644 4176 8641 4166 8617 4134 8644
4143 8665
TIME...MOT...LOC 2018Z 209DEG 21KT 4147 8649Special weather statement, May 8, 5:36 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 PM EDT FRI MAY 8 2015
INZ008-016-017-082215-
KOSCIUSKO IN-NOBLE IN-WHITLEY IN-
536 PM EDT FRI MAY 8 2015
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITLEY...EXTREME
EASTERN KOSCIUSKO AND NOBLE COUNTIES...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 7 MILES SOUTHWEST OF ALBION...OR 9
MILES SOUTH OF LIGONIER...MOVING NORTHEAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LIGONIER...
ALBION...
ROME CITY...
KIMMEL...
COSPERVILLE...
BRIMFIELD AND COSPERVILLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4148 8523 4122 8549 4133 8570 4153 8557
4153 8552
TIME...MOT...LOC 2136Z 215DEG 14KT 4135 8553
JBALLSpecial weather statement, May 8, 5:40 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 540 PM EDT FRI MAY 8 2015 INZ005-006-008-082215- ELKHART IN-LAGRANGE IN-NOBLE IN- 540 PM EDT FRI MAY 8 2015 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN NOBLE... SOUTHWESTERN LAGRANGE AND EASTERN ELKHART COUNTIES... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF MILLERSBURG...OR NEAR SYRACUSE...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MILLERSBURG... HONEYVILLE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4164 8573 4159 8554 4146 8562 4150 8579 TIME...MOT...LOC 2140Z 209DEG 28KT 4146 8569 JBALL
Local storm report, May 8, 5:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 1 NE OSWEGO 41.33N 85.77W
05/08/2015 E65 MPH KOSCIUSKO IN TRAINED SPOTTER
WIND SPEEDS OF 60 TO 65 MPH ESTIMATED. PEA SIZE HAIL
ALSO REPORTED.
&&
BENTLEYLocal storm report, May 8, 5:45 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 PM EDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 2 N WARSAW 41.27N 85.83W
05/08/2015 M47 MPH KOSCIUSKO IN AWOS
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:19 PM EDT | Special Weather Statement | IWX | Saint Joseph | 26 min |
| May 8, 5:09 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall | 51 min |
| May 8, 5:36 PM EDT | Special Weather Statement | IWX | Noble | 39 min |
| May 8, 5:40 PM EDT | Special Weather Statement | IWX | Elkhart | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.